MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-5-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a superficial femoral artery (sfa) case on an unspecified date, upon approach of the lesion and during inflation the advance 35 lp low profile balloon catheter circumferentially ruptured.This occurred prior to the nominal diameter being reached.Given the tight stenosis, the distal remnant of the balloon could not be retrieved and therefore a stent was deployed to support patency of the vessel as well as preventing distal emboli complications.Another manufacturer's balloon was used to post-dilate the stent.No information was provided regarding calcification or tortuosity of the vessel.Stent size was not provided.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Although requested, additional information has not been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.A review of the dimensional verification, complaint history, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that it was separated in two pieces, with the distal tip and distal balloon portion neither present nor attached.The portion of the balloon which was returned did appear to rupture circumferentially.Three portions of the catheter were damaged and appeared flattened.No additional damage was noted on the returned device.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The lot number of the device is not known; accordingly, a review of the device history record could not be conducted.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7882601
Report Number1820334-2018-02690
Device Sequence Number19419934
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)190921(10)7292009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2019
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number7292009
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD CONQUEST BALLOON; BARD CONQUEST BALLOON
Outcome Attributed to Adverse Event Required Intervention;